Tennessee, 2007Lightning Strike in Tennessee, June 28, 2007
June 28, 2007 · NWS MEG · 1 event in 1 county or zone
Daytime heating produced scattered afternoon and evening showers and thunderstorms June 28, 2007. Some of the thunderstorms produced dangerous lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $145,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating produced scattered afternoon and evening showers and thunderstorms June 28, 2007. Some of the thunderstorms produced dangerous lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 28, 1:02 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Jun 28, 1:02 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
202 PM CDT THU JUN 28 2007
.DISCUSSION...
A COLD FRONT WAS SLOWLY MOVING INTO SOUTHEAST MISSOURI THIS
AFTERNOON. AN UPPER LEVEL SHORTWAVE IS LOCATED JUST NORTH OF
THE FRONT. SCATTERED AIR MASS THUNDERSTORMS ARE IN PROGRESS OVER
THE MID SOUTH.
MOST OF THE THUNDERSTORMS ACROSS THE MID SOUTH SHOULD DIMINISH
THIS EVENING. AM CONTINUING RAIN CHANCES OVERNIGHT MAINLY DUE TO
THE SURFACE COLD FRONT THAT WILL BE MOVING INTO THE REGION.
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ONCE AGAIN ON
SATURDAY. CHANCES MAY BE SLIGHTLY BETTER ACROSS NORTHERN PORTIONS
OF THE FORECAST REGION AS THE UPPER SHORTWAVE SAGS TOWARDS THE
AREA.
THE BIGGEST CHANGE IN THE FORECAST IS THAT RAIN CHANCES HAVE NOW
BEEN EXTENDED THROUGH THE WEEKEND. BOTH 06Z AND 12Z RUNS OF THE
NAM/GFS HAVE SHOWN APPRECIABLE DEEP LAYER MOISTURE ASSOCIATED WITH
THE UPPER SHORTWAVE CONTINUING TO LINGER OVER THE REGION. IN
PREVIOUS RUNS THE UPPER TROUGH AND THE ASSOCIATED MOISTURE WERE
CLEARING THE REGION FASTER. RAIN CHANCES OVER THE WEEKEND WILL BE
BEST DURING THE AFTERNOON ALTHOUGH CAN NOT ENTIRELY RULE OUT
CHANCES AT NIGHT DUE TO THE PRESENCE OF THE UPPER TROUGH. SEVERE
POTENTIAL REMAIN MARGINAL THROUGHOUT THE WEEKEND WITH SMALL HAIL
AND GUSTY WINDS OF AROUND 40-50MPH LIKELY WITH THE STRONGER
STORMS. THE UPPER JET WILL REMAIN WELL NORTH OF THE AREA AND
THERMAL PROFILE IS SO WARM THAT THERE IS LITTLE THREAT OF
WIDESPREAD ORGANIZED SEVERE WEATHER.
THE GFS SHOWS THE TROUGH SAGGING JUST SOUTH OF THE REGION BY
MONDAY. IF THIS HAPPENS THEN DRY FORECAST SHOULD RETURN EARLY NEXT
WEEK AND LINGER INTO AT LEAST MID TO LATE WEEK WHEN ANOTHER FRONT
IS EXPECTED TO APPROACH THE REGION. TEMPERATURES WILL REMAIN WARM
EVEN BEHIND THE FRONT.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
VALLE
Hazardous weather outlook, Jun 28, 2:02 AM CST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
302 AM CDT THU JUN 28 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
302 AM CDT THU JUN 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
MIDSOUTH TODAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY
RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL
HAIL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
MIDSOUTH FRIDAY AND SATURDAY...MAINLY BETWEEN 11 AM AND 8 PM.
LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50 MPH
AND SMALL HAIL WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 28, 4:02 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT THU JUN 28 2007
TNZ049-088-282215-
SHELBY TN-TIPTON TN-
502 PM CDT THU JUN 28 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY AND TIPTON COUNTIES.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES SOUTH OF MUNFORD AT 502 PM CDT...MOVING
NORTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN SHELBY AND TIPTON COUNTIES...INCLUDING THE CITY OF
MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY..
Lightning, Shelby
- When
- June 28, 4:03 PM CST
- Where
- Shelby County, Bartlett
- Property damage
- $145,000
- Reported by
- Newspaper
- Coordinates
- 35.200, -89.880
Lightning struck a home in the Abbington Wood Subdivision in Bartlett. The lightning strike produced a fire in the home causing severe damage. No injuries occurred.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, June 28 to 30, 2007$8.2 million · 23 events
- Flash Flooding and Flooding in Kansas, June 28 to 30, 2007$4.1 million · 25 events
- Lightning Strike in Louisiana, June 28, 2007$700,000 · 1 event
- Flash Flooding and Flooding in Texas, June 28 to 30, 2007$290,000 · 16 events
- Damaging Winds in Alabama, June 28, 2007$368,000 · 55 kt wind · 4 events
- Hail and Damaging Wind in Georgia, June 28, 2007$151,000 · 0.75 in hail · 3 events
- Damaging Winds in Tennessee, June 28, 2007$75,000 · 55 kt wind · 7 events
- Damaging Winds in Texas, June 28, 2007$70,000 · 56 kt wind · 2 events
- Lightning Strike in Indiana, June 28, 2007$44,000 · 1 event
- Hail and Damaging Winds in Virginia, June 28, 2007$25,000 · 52 kt wind · 11 events
- Lightning Strike in Maryland, June 28, 20073 injured · 1 event
- Hail in Wyoming, June 28, 2007$25,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50834.